MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT; DH EF BALLOON TUBES PRODUCTS
Model Number 8270-16-2.5-30
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.The device history record for lot 30332907 was reviewed and the product was produced according to product specifications.All information reasonably known as of 06 may 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was initially reported, gastrojejunal (gj) tube inserted on (b)(6) 2024 and tube had split on (b)(6) 2025, requiring change.Based on sample evaluation performed on regulatory alert date 11apr2025, there was cross-communication between gastric and jejunal lumen.Per additional information received on 15apr2025, "new gj tube placed in a timely manner on (b)(6) 2025.24 hours after the incident occurred." there was no injury or harm reported.
 
Additional Manufacturer Narrative
The subject sample was examined under magnification.The buildup inside the tubing appeared dried and was adhered to the silicone.A tear was observed at the end of the first gastric skive.With closer examination it was observed that there was also a tear of the inner septum at the same location.However, process assessment found no activities or tools that could cause this type of flaw in the tube component.The root cause of the reported issue was not conclusively determined.The instructions for use (ifu) noted the following related to the tube preparation the following, -using a 6 ml luer slip syringe, flush water through both the gastric and jejunal ports to verify patency.-caution: use a 30 to 60 ml enteral feeding syringe.Do not use smaller size syringes as this can increase pressure on the tube and potentially rupture smaller tubes.-do not use excessive force to flush the tube.Excessive force can perforate the tube and can cause injury to the gastrointestinal tract all information reasonably known as of 02-sep-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key21970643
Report Number9611594-2025-00091
Device Sequence Number20952468
Product Code KNT
UDI-Device Identifier00350770440965
UDI-Public(01)00350770440965(240)104409601(11)240626(17)260626(10)30332907
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K922667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Model Number8270-16-2.5-30
Device Catalogue Number8270-16-2.5-30
Device Lot Number30332907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 YR
Patient SexMale